CSN Login
Members Online: 2

Fatigue

PatFried
Posts: 45
Joined: Oct 2012

Please tell me there is no dumb question! OK. I know that one of the side effects of chemo (which I start tomorrow) is fatigue. Then why do some people need to take sleeping pills? Sorry if that's a dumb question.

Also, has anyone else had difficulty getting into these discussion boards and/or the chatroom? It times out on me alot. Any suggestions?

Thanks.

cinnamonsmile
Posts: 1111
Joined: Dec 2010

I have had lots of those problems the last two days. Sometimes it happens. You may want to see if your Java has the latest updates as well.

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

I found that the steroids I was given during chemo made me really jittery and kept me awake. I didn't take sleeping pills, but Ativan made me drowsy and helped me to sleep. xoxoxo Lynn

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

Yep, I agree with Lyn. On chemo days they gave me dexamethasone ( to prevent side effects ) in the IV prior to starting the chemo . So that night I was really wired and had trouble going to sleep. So I started taking an Ativan and that helped. For me the fatigue was several days into the cycle and a little more with each progression, but everyone is different.
Good luck! You can do it!
Angie

sweetvickid's picture
sweetvickid
Posts: 450
Joined: Nov 2009

The chemo drugs mess with the brain so you get insomnia. There are studies that have confirmed this. Unfortunately it doesn't go away after you have completed chemo.

CypressCynthia's picture
CypressCynthia
Posts: 4017
Joined: Oct 2009

Fatigue is the #1 reported adverse effect according to a presentation that my local RO recently delivered. He also stated that there is evidence that (even though this is sooo hard) exercise is what is being shown to be most successful in fighting fatigue. I am trying really hard to practice what he preached, but it is difficult when you feel like you are starting your routine running on empty.

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

just can't take another step type thing--not really a sleepy-tired thing. Then, of course, I couldn't sleep at night due to the steroids, aches and pains. Crazy!

Hugs, Renee

Rague
Posts: 3460
Joined: Aug 2009

As far as I'm concerned - as long as the question is HONESTLY asked - it's never 'dumb'!

THere is no 'one size fits all' as we are each so diferent. For me, with the 4 A/C, was a bit tired on days 3 and 4 but a short nap took care of it. The 12 Taxols were a whole different story - I was completely and utterly EXHAUSTED the entire time. Basically I existed on the couch in front of the TV (Hubby handled everything in the house and with the dogs and Son handled everything at the barn and with the horses). Could not sleep at all - just lay there. Chemo Dr. Gave me some sleeping pills but they were horrible! Basically I never have anything close to nightmares (well other than really silly things like giant potatoes chasing me LOL) and only keept me asleep for about 1/2 the night. So I called my PA and talked to her (at that time she'd been my PC for about 13 yrs so knows me fairly good) and she said that as far as she was concerned it was a totally wrong sleeping med for me and gave me the lowest dose of Ambien. It worked great. She told me that if on some night I felt I needed a bit more, a 2nd one was fine to take.

It's great to get info but remember that all side effects listed as possible will not happen to all - just as there are some SEs that happen to some of use but not listed.

WInyan - The Power Within

Susan

I have NEVER had any luck getting into the 'Chat" and have had problems for the last couple days geting 'here'.

TexasCharlie's picture
TexasCharlie
Posts: 74
Joined: Nov 2012

Yep, the steroids keep me awake and get me wired but when they wear off I hit a wall and it's a struggle to get anything done. And, unfortunately, the sleepless nights sometimes continue. However, I have no trouble dozing off in the daytime. I will have to try and force myself to walk more for exercise. The side effects have changed for me too, from achy legs and feeling like I am walking on rocks to just slightly achy all over, which is an improvement.
I get timed out too once in a while.
Hang in there and just keep in mind it's not forever. I will pray for you.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network